# SDR CA030526001

- Difficulty date: May 23, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 107 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Baffle
- Condition: Broken
- Location: Muffler
- Component: Muffler
- Component part number: AEIO360A1B
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DUE TO FINDING A BROKEN INTERNAL BAFFLE INSIDE THE NR 1 EXHAUST SILENCER, WE INITIATED AN INTERNAL INSPECTION OF THE SILENCER EVERY 100 HR INSPECTION INTERVAL. THIS BAFFLE WAS FOUND TO BE COMPLETELY BROKEN.  THE EXHAUST SILENCER WAS REPLACED WITH A REPAIRED UNIT.  IT IS BELIEVED THAT A BACKFIRE UPON STARTUP IS THE CAUSE OF THE BAFFLE DAMAGE AND HEATING AND COOLING OF THE EXHAUST SYSTEM.  THE STUDENTS ARE REMINDED TO NOT OVER PRIME THE ENGINES AT START UP.
